MAUDE Adverse Event Report: BECTON DICKINSON SHARPS COLL SIDE ENTRY 5.4QT PEARL; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON SHARPS COLL SIDE ENTRY 5.4QT PEARL; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305444
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.Device expiration date: n/a.The manufacturing location for this product is (b)(4).This site is an oem manufacturing site.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the sliding part on a sharps coll side entry 5.4qt pearl was not connected.
 
Additional Manufacturer Narrative
Investigation summary: dhr/ncmr review: according to the dhr review process; the result showed there were no issues reported like lid broken / damaged (sliding part not connected) during the manufacturing process of the lot number reported under this customer complaint.A review of the ncmr¿s was performed; the result showed there were no issues reported like lid broken / damaged (sliding part not connected) for the same part number throughout the last twelve months.Investigation: according with pictures provided from customer it can be seen the following: 1.The product reported belong to lot number 8193912 and part number 305444.2.The sliding door is disassembled.During this investigation it was noticed that the product was sold by a distributor as well that they are using them own packaging which it means that the product is being repackaged; therefore additional information from the distributor is needed in order to ensure that this kind of packaging is reliable to keep the integrity of the product during the shipment (transit test).Conclusion: based on this investigation it was not possible determine the root cause like a failure mode related to the manufacturing process since there is enough evidence (according to pictures received it can be seen damages that could be cause by transportation) to confirm that the material was repackaged and shipped in a different packaging.
 
Event or Problem Description

Brand Name
SHARPS COLL SIDE ENTRY 5.4QT PEARL
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key8374274
Report Number2243072-2019-00344
Device Sequence Number18937441
Product Code FMI
UDI-Device Identifier50382903054447
UDI-Public50382903054447
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K943141
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305444
Device Lot Number8193912
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2019
Initial Date Received by Manufacturer 02/07/2019
Supplement Date Received by Manufacturer02/07/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date04/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;